Explicit generalized solutions to a system of conservation laws

Joseph, K.T. (1999) Explicit generalized solutions to a system of conservation laws Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 109 (4). pp. 401-409. ISSN 0253-4142

PDF - Publisher Version

Official URL: http://www.ias.ac.in/j_archive/mathsci/109/4/401-4...

Related URL: http://dx.doi.org/10.1007/BF02838000


This paper studies a special 3 by 3 system of conservation laws which cannot be solved in the classical distributional sense. By adding a viscosity term and writing the system in the form of a matrix Burgers equation an explicit formula is found for the solution of the pure initial value problem. These regularized solutions are used to construct solutions for the conservation laws with initial conditions, in the algebra of generalized functions of Colombeau. Special cases of this system were studied previously by many authors.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Conservation Laws; Colombeau Algebra; Generalized Solutions
ID Code:14843
Deposited On:12 Nov 2010 13:30
Last Modified:16 May 2016 23:48

Repository Staff Only: item control page